Alert archive / Ohio / Tornado Warnings in 2008

Tornado Warning 34, NWS Wilmington, OH

June 25, 2008Franklin County, Madison County, Ohio

NWS Wilmington, OH issued this tornado warning at Jun 25, 2008, 11:38 PM EDT for Franklin County, Madison County, Ohio. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2008, 11:38 PM EDT (03:38 UTC)
Expired
Jun 26, 2008, 12:18 AM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Franklin County, OH, Madison County, OH

The radar

The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 12:07 AM EDTTSTM WND DMGColumbus, OHTREES DOWN
Jun 26, 12:14 AM EDTTSTM WND DMGColumbus, OHLARGE BRANCHES BROKEN
Jun 26, 12:16 AM EDTTSTM WND DMGColumbus, OHLARGE BRANCHES BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1654 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
2.1
Supercell composite
12.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 260338
TORILN
OHC049-097-260430-
/O.NEW.KILN.TO.W.0034.080626T0338Z-080626T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1138 PM EDT WED JUN 25 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL OHIO...
  NORTHEASTERN MADISON COUNTY IN CENTRAL OHIO...

* UNTIL 1230 AM EDT.

* AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR INTERSTATE 70 AT US ROUTE 42...MOVING EAST
  AT 43 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JEFFERSON...
  LAKE DARBY...
  HILLIARD...
  UPPER ARLINGTON...
  GROVE CITY...
  COLUMBUS...
  BEXLEY...
  GAHANNA...

IN ADDITION...AMITY...LILLY CHAPEL...NEW ROME...LINCOLN VILLAGE...
VALLEYVIEW...URBANCREST...MARBLE CLIFF AND GRANDVIEW HEIGHTS ARE NEAR
THE PATH OF THIS DANGEROUS THUNDERSTORM.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3993 8280 3992 8281 3991 8280 3979 8283
      3992 8347 4010 8335 4005 8277
TIME...MOT...LOC 0338Z 281DEG 37KT 3998 8332

$$

HAWBLITZEL
2 follow-up statements
000 
WWUS51 KILN 260350
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1150 PM EDT WED JUN 25 2008

OHC097-260400-
/O.CAN.KILN.TO.W.0034.000000T0000Z-080626T0430Z/
MADISON OH-
1150 PM EDT WED JUN 25 2008

...THE TORNADO WARNING FOR NORTHEASTERN MADISON COUNTY HAS BEEN
CANCELLED...

THE TORNADIC PORTION OF THE STORM HAS MOVED INTO FRANKLIN COUNTY.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3993 8280 3992 8281 3991 8281 3991 8280
      3979 8283 3989 8325 4008 8319 4005 8277
TIME...MOT...LOC 0350Z 290DEG 37KT 3995 8315

$$

OHC049-260430-
/O.CON.KILN.TO.W.0034.000000T0000Z-080626T0430Z/
FRANKLIN OH-
1150 PM EDT WED JUN 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR FRANKLIN
COUNTY IN CENTRAL OHIO...

AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
DANGEROUS STORM WAS LOCATED NEAR HILLIARD...MOVING EAST AT 42 MPH.

LOCATIONS IMPACTED INCLUDE...
UPPER ARLINGTON...GROVE CITY...COLUMBUS...BEXLEY...GAHANNA...
GROVEPORT...REYNOLDSBURG AND CANAL WINCHESTER.

IN ADDITION...VALLEYVIEW...MARBLE CLIFF...URBANCREST...GRANDVIEW
HEIGHTS...OBETZ...WHITEHALL...BLACKLICK ESTATES AND BRICE ARE NEAR
THE PATH OF THIS STORM.

PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3993 8280 3992 8281 3991 8281 3991 8280
      3979 8283 3989 8325 4008 8319 4005 8277
TIME...MOT...LOC 0350Z 290DEG 37KT 3995 8315

$$

HAWBLITZEL
000 
WWUS51 KILN 260418
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1217 AM EDT THU JUN 26 2008

OHC049-260427-
/O.CAN.KILN.TO.W.0034.000000T0000Z-080626T0430Z/
FRANKLIN OH-
1217 AM EDT THU JUN 26 2008

...THE TORNADO WARNING FOR FRANKLIN COUNTY IN CENTRAL OHIO HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED...AND NO LONGER APPEARS CAPABLE OF 
PRODUCING A TORNADO.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3993 8280 3992 8281 3991 8281 3991 8280
      3979 8283 3989 8325 4008 8319 4005 8277
TIME...MOT...LOC 0417Z 281DEG 37KT 3990 8281

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 25, 10:23 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 25, 10:23 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1023 PM EDT WED JUN 25 2008

.SYNOPSIS...
A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THROUGH
THE END OF THE WEEK. AS WEAK DISTURBANCES MOVE ACROSS THE
AREA...SHOWERS AND THUNDERSTORMS WILL OCCUR. A STRONGER UPPER
LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH INTO THE GREAT
LAKES AND OHIO VALLEY OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STORMS THAT HAD BEEN TRAINING ACROSS PARTS OF WEST CENTRAL OHIO
HAVE STARTED TO BECOME PROGRESSIVE. HAVE SPREAD HIGH POPS INTO
CENTRAL OHIO GENERALLY ALONG AND NORTH OF I-70. SOME QUESTION ON
WHETHER DEVELOPMENT WILL OCCUR FURTHER SOUTH ALTHOUGH HAVE NOTED A
CELL IN SOUTH CENTRAL INDIANA. AT THIS POINT THE CHANCE OF RAIN
APPEARS LOW IN THE SOUTHERN HALF OF THE FORECAST AREA. ONLY MADE
MINOR ADJUSTMENTS TO TEMPERATURES AND WINDS TO BLEND LATEST
OBSERVATIONS INTO THE FORECAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
EXPECT A LULL IN ACTIVITY THURSDAY MORNING WITH ADDITIONAL STORMS
DEVELOPING LATER IN THE DAY AS HEATING BRINGS FURTHER
DESTABILIZATION. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
EVENING. DIFFICULT TO DETERMINE WHETHER THERE WILL BE SUPPORT
SUSTAINING ACTIVITY THROUGH THE NIGHT BUT GIVEN UNCERTAINTIES JUST
KEPT CHANCE POPS GOING.

BELIEVE GFS MOS IS SLIGHTLY TOO WARM WITH HIGH TEMPERATURES BUT
LOOKED REASONABLE FOR LOWS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FOR FRIDAY...SCT STORMS ASSOCIATED WITH AN UPPER DISTURBANCE WILL
DEVELOP IN ADVANCE OF AN APPROACHING COLD FRONT.  HIGH TEMPERATURES
WILL MAINLY BE IN THE UPPER 80S...HIGHLY DEPENDANT ON PCPN TIMING.

SATURDAY...THE MODELS ARE IN GENERAL AGREEMENT WITH SLOWER TIMING
WITH THE COLD FRONT.  THE SCT/NUMEROUS PCPN COVERAGE WILL LIKELY
LINGER INTO SUNDAY MORNING. AGAIN...HIGH TEMPERATURES WILL BE HELD
BACK BY THE RAIN SATURDAY...WITH SEASONABLY COOL AIR SETTLING IN
BEHIND THE FRONT ON SUNDAY.

A TRAILING UPPER TROF WILL LINGER SCT SHOWERS/STORMS INTO
MONDAY...WITH SEASONABLY COOL TEMPERATURES PERSISTING.
THEN...HIGH PRESSURE BUILDS AND MOVES EAST OF THE REGION THROUGH
WEDNESDAY...WITH A SLIGHT WARMING TREND.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS OVER THE COLUMBUS METRO WILL CLEAR THE
TERMINALS BY 00Z OR SHORTLY THEREAFTER. SKIES ARE CLEARING BEHIND
THIS AREA OF CONVECTION WITH JUST SCATTERED MID/HIGH CLOUDS. THE
BIG QUESTION IS IF CONVECTION WILL REDEVELOP ALONG A CONVERGENT
TROUGH ACROSS CENTRAL OHIO OVERNIGHT...AS SUGGESTED BY THE MODELS.
SATELLITE IMAGERY SHOWS SUBSIDENCE ACROSS KY/IN BEHIND THIS
INITIAL WAVE...AND THINK THIS MAY ACT AGAINST WIDESPREAD
CONVECTIVE REDEVELOPMENT OVERNIGHT. BEST CHANCE TO SEE
CONVECTION...IF IT DOES REDEVELOP...WILL BE KCMH/KLCK...BUT ONLY
HANDLED WITH A VCSH AND CB OVERNIGHT DUE TO THE UNCERTAINTY.

FOR THURSDAY...AIRMASS WILL DESTABILIZE BY AFTERNOON AND FAVOR
MORE SCATTERED SHOWERS AND STORMS. HOWEVER...FORCING WILL BE WEAK
SO COVERAGE IS NOT EXPECTED TO BE WIDESPREAD. THEREFORE IT IS TOO
EARLY WARRANT ANY MENTION OF SHRA/TSRA AT ANY ONE TERMINAL AT
THIS POINT.

OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...HAWBLITZEL
Hazardous weather outlook, Jun 25, 5:17 AM EDT, 18 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
517 AM EDT WED JUN 25 2008

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
517 AM EDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND
THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND
OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 25, 10:35 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             SIDNEY                  40.29N 84.16W
06/25/2008  E1.00 INCH       SHELBY             OH   PUBLIC

&&
Local storm report, Jun 25, 10:36 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1036 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             SIDNEY                  40.29N 84.16W
06/25/2008  E1.25 INCH       SHELBY             OH   PUBLIC

&&
Local storm report, Jun 25, 10:38 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             SIDNEY                  40.29N 84.16W
06/25/2008  E0.88 INCH       SHELBY             OH   PUBLIC

&&

HUGHES
Local storm report, Jun 25, 11:01 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLOOD            WAPAKONETA              40.57N 84.19W
06/25/2008                   AUGLAIZE           OH   LAW ENFORCEMENT

            SEVERAL ROADS ACROSS THE COUNTY HAD WATER OVER THEM.

&&
Local storm report, Jun 25, 11:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

HUGHES
Local storm report, Jun 25, 11:38 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1138 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

HUGHES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:08 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer, Shelby67 min
Jun 25, 8:30 PM EDTSevere Thunderstorm WarningILNHardin47 min
Jun 25, 8:32 PM EDTAreal Flood AdvisoryILNAuglaize, Mercer2 hr
Jun 25, 9:13 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Shelby47 min
Jun 25, 10:07 PM EDTAreal Flood AdvisoryILNAuglaize, Hardin, Logan, Shelby113 min
Jun 25, 10:17 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Shelby43 min
Jun 25, 10:56 PM EDTAreal Flood AdvisoryILNAuglaize, Mercer6 hr
Jun 25, 10:58 PM EDTSevere Thunderstorm WarningILNChampaign, Clark47 min
Jun 25, 11:45 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Madison45 min
Jun 26, 12:26 AM EDTSevere Thunderstorm WarningILNFranklin, Madison49 min
Jun 26, 12:41 AM EDTAreal Flood AdvisoryILNFranklin3 hr
Jun 26, 2:22 AM EDTAreal Flood AdvisoryILNFairfield, Licking5 hr
Jun 26, 3:45 AM EDTAreal Flood AdvisoryILNFranklin4 hr
Jun 26, 4:24 AM EDTAreal Flood WarningILNFairfield, Franklin, Licking12 hr
Jun 26, 1:52 PM EDTSevere Thunderstorm WarningILNBrown, Clermont38 min
Jun 26, 2:17 PM EDTSevere Thunderstorm WarningILNBrown, Highland43 min
Jun 26, 4:07 PM EDTFlash Flood WatchILNAuglaize, Champaign, Delaware, Fairfield, Franklin, Hardin and 8 more8 hr
Jun 26, 4:28 PM EDTSevere Thunderstorm WarningILNScioto62 min
Jun 26, 4:56 PM EDTSevere Thunderstorm WarningILNDarke, Mercer64 min
Jun 26, 5:27 PM EDTSevere Thunderstorm WarningILNAuglaize48 min
Jun 26, 5:41 PM EDTAreal Flood AdvisoryILNFairfield, Franklin3 hr
Jun 26, 5:43 PM EDTSevere Thunderstorm WarningILNShelby38 min
Jun 26, 5:47 PM EDTSevere Thunderstorm WarningILNMiami43 min
Jun 26, 5:53 PM EDTSevere Thunderstorm WarningILNButler, Preble52 min

Nearby

Tornado Warnings in Ohio, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.